Alert archive / Indiana / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Aug 22, 2014, 3:37 AM EDT for 10 counties in Indiana. It took effect at Aug 22, 2014, 4:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 3:37 AM EDT (07:37 UTC)
- In effect from
- Aug 22, 2014, 4:00 AM EDT
- Expired
- Aug 22, 2014, 3:23 PM EDT
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
745 WGUS63 KIND 220737 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 337 AM EDT FRI AUG 22 2014 ...FLASH FLOODING POSSIBLE ACROSS NORTHEAST CENTRAL INDIANA... INZ031-038-040>042-049-221545- /O.NEW.KIND.FF.A.0002.140822T0800Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 337 AM EDT FRI AUG 22 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...DELAWARE...HENRY...HOWARD...MADISON... RANDOLPH AND TIPTON. * THROUGH THIS EVENING * PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS NORTHEAST CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS POSSIBLE TODAY. THIS MAY RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PUMA
2 follow-up statements
396 WGUS63 KIND 221434 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1034 AM EDT FRI AUG 22 2014 ...FLASH FLOODING POSSIBLE ACROSS NORTHEAST CENTRAL INDIANA... INZ021-029-030-039-222245- /O.EXA.KIND.FF.A.0002.000000T0000Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-TIPPECANOE-CLINTON-HAMILTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT 1034 AM EDT FRI AUG 22 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CARROLL...CLINTON...HAMILTON AND TIPPECANOE. * UNTIL 10 PM EDT THIS EVENING * PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS NORTHERN PARTS OF CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH THE DAY. THIS MAY RESULT IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ031-038-040>042-049-222245- /O.CON.KIND.FF.A.0002.000000T0000Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 1034 AM EDT FRI AUG 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... DELAWARE...HENRY...HOWARD...MADISON...RANDOLPH AND TIPTON. * UNTIL 10 PM EDT THIS EVENING * PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS NORTHEAST CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS POSSIBLE TODAY. THIS MAY RESULT IN FLASH FLOODING. * NUMEROUS ROADS ARE FLOODED AND CLOSED ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RYAN
925 WGUS63 KIND 221923 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT FRI AUG 22 2014 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT AND SATURDAY...THE IMMEDIATE THREAT FOR FLASH FLOODING HAS LESSENED. INZ021-029>031-038>042-049-222030- /O.CAN.KIND.FF.A.0002.000000T0000Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 323 PM EDT FRI AUG 22 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. WIDESPREAD THUNDERSTORMS HAVE ENDED ACROSS THE REGION. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO SATURDAY. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 2:35 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 22, 2:35 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EDT FRI AUG 22 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 235 AM EDT FRI AUG 22 2014 AN ACTIVE AND WARM WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW VERY WARM AND HUMID AIR TO PUSH INTO THE OHIO VALLEY. MEANWHILE...SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO NORTHERN AND CENTRAL INDIANA ALONG A LINGERING FRONTAL BOUNDARY. THIS WILL RESULT IN DAILY CHANCES FOR SHOWERS OR STORMS THROUGH THE WEEKEND. NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES. && .NEAR TERM /TODAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY IN PLACE ACROSS NORTHERN AND CENTRAL INDIANA...STRETCHING FROM NEAR CHICAGO TO MUNCIE AND WINCHESTER. RADAR CONTINUES TO SHOW SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. ALOFT A RIDGE OF HIGH PRESSURE WAS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY...ALLOWING FOR UPPER LEVEL WEATHER DISTURBANCES TO RIDE THE RIDGE AND SPILL ACROSS THE WARM FRONT ACROSS THE NORTHERN AND CENTRAL INDIANA...ALL THE WHILE BEING A TRIGGER FOR TSRA. MEANWHILE...A VERY WARM AND MOIST AIR MASS REMAINS IN PLACE ACROSS CENTRAL INDIANA WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S. SKIES WERE CLOUDY...FILLED WITH DEBRIS FROM EARLIER CONVECTION. MAIN FORECAST CHALLENGE TODAY WILL BE POPS. GFS AND NAM AGREE TO AN AMPLIFICATION OF THE UPPER RIDGE ACROSS THE MISSISSIPPI RIVER VALLEY TODAY...HOWEVER THIS WILL STILL RESULT IN MORE OF THE SAME AS THE UPPER FLOW WILL BE POISED TO SPILL ALONG THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL AND NORTHERN INDIANA. FORECAST SOUNDINGS ACROSS THE AREA TODAY CONTINUE TO SHOW PLENTY OF MOISTURE AVAILABLE WITH OVER 2 INCHES OF PRECIPITABLE WATER. FORECAST SOUNDINGS ALSO IMPLY CONDITIONAL INSTABILITY WITH CAPE IN EXCESS OF 200 J/KG...HOWEVER CONVECTIVE TEMPS ARE IN THE LOWER 90S...WHICH SEEM A LITTLE HIGH. CONFIDENCE REMAINS LOW IN ANY SPECIFIC TIMING FOR TSRA TODAY AS GFS AND NAM BOTH FAIL TO SUGGEST ANY SPECIFIC ORGANIZED WAVE TO PASS ALOFT. HRRR DOES SUGGEST CONVECTION ACROSS THE NORTHERN PARTS OF THE FORECAST AREA THIS MORNING...AN GIVEN THE LATEST RADAR TRENDS WILL STEER TOWARD THIS SOLUTION. HOWEVER GIVEN THE MOIST AIR MASS IN PLACE ALONG WITH THE LINGERING FRONTAL BOUNDARY...WILL KEEP POPS IN PLACE THROUGH THE DAY. AS FOR TEMPS...WITH CLOUDS AND POSSIBLE RAIN TODAY...WILL TREND TOWARD PERSISTENCE...WHICH SHOULD BE COOLER THAN MAVMOS. WARMER TEMPS WILL BE FOUND ACROSS THE SW FORECAST AREA WHERE POPS CHANCES AND CLOUDS WILL BE MUCH LESS...DUE TO PROXIMITY TO THE FRONT. && .SHORT TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 GFS AND NAM SUGGEST LITTLE OVERALL CHANGE IN THE ONGOING PATTERN TONIGHT AND SATURDAY. THE UPPER RIDGE TO THE WEST CONTINUES TO ALLOW WEAK UPPER DISTURBANCES TO SPILL SOUTHEAST INTO INDIANA. THE WARM...HUMID AND CONDITIONALLY UNSTABLE AIRMASS REMAINS IN PLACE. FORECAST SOUNDINGS REMAIN DEEPLY SATURATED WITH VERY HIGH PRECIPITABLE WATER VALUES. LINGERING SURFACE BOUNDARY REMAINS IN PLACE ALSO. THUS WILL RAISE POPS TONIGHT AND ON SATURDAY AS THESE FEATURES CONTINUE TO REMAIN IN PLACE. GIVEN THE EXPECTED CLOUDS AND RAIN...WILL CONTINUE TO TREND OF LEANING WARMER THAN MAVMOS ON LOWS AND COOLER ON HIGHS. ON SATURDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS BEGINS TO DRIFT EAST...WHICH BEGINS TO ALLOW DRIER AIR TO ENTER THE FORECAST COLUMN. THE UPPER STEERING FLOW BEGINS TO SHIFT ANY RIDGE RIDING SHORT WAVES WELL EAST OF INDIANA. WITH ET DRIER AIR ARRIVING PRECIPITABLE WATER IN THE FORECAST SOUNDINGS FALLS TO LESS THAN 1.75 IN. ALSO 700MB TEMPS RISE TOWARD 10C...OFTEN A KEY CAPPING TEMPERATURE. THUS WILL TREND POPS AT OR BELOW MAVMOS ON SUNDAY THROUGH MONDAY. AS FOR TEMPS...WILL TREND HIGHS AND LOWS WARMER THAN MAVMOS GIVEN THE VERY WARM AIR MASS THAT IS EXPECTED ACROSS THE AREA. && .LONG TERM /MONDAY NIGHT THROUGH NEXT THURSDAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 ENSEMBLES SUGGEST UPPER RIDGE INITIALLY OVER THE AREA AT THE BEGINNING OF THE PERIOD WILL EVENTUALLY GET SUPPRESSED BACK TO THE SOUTH AS AN UPPER TROUGH MOVES INTO THE NORTHERN MIDWEST OR GREAT LAKES BY THE MIDDLE OF NEXT WEEK. ENSEMBLES SUGGEST PRECIPITATION POTENTIAL WILL MOVE BACK INTO THE AREA STARTING NEXT TUESDAY AS UPPER RIDGE BEGINS TO FLATTEN OUT...WITH THE BEST CHANCES NEXT WEDNESDAY AND THURSDAY AS A FRONTAL SYSTEM ASSOCIATED WITH THE APPROACHING UPPER TROUGH MOVES IN. WILL KEEP CHANCE POPS GOING IN THE FORECAST FROM TUESDAY THROUGH NEXT THURSDAY. && .AVIATION /DISCUSSION FOR THE 220600Z TAF ISSUANCE/... ISSUED AT 1234 AM EDT FRI AUG 22 2014 ADDITIONAL SHOWERS WERE MOVING EAST ACROSS NORTHERN ILLINOIS EARLY THIS OVERNIGHT ALONG STATIONARY FRONT THAT EXTENDS SOUTHEAST ACROSS THE NORTHERN TAF SITES AND OVER AN UPPER RIDGE. THE 01Z RAPID REFRESH REFLECTIVITY PROGS LOOK REASONABLE BRINGING THIS ACTIVITY IN THE VICINITY OF THE NORTHERN TAF SITES OVERNIGHT. WILL GO WITH VCSH AT THE START OF THE 06Z TAFS AT LAF AND IND BASED ON RADAR AND LIGHTNING TRENDS AND THEN VCTS SHORTLY THEREAFTER. WILL ALSO KEEP VCTS AT LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP ACTIVITY TO SCATTERED AT THE OTHER SITES...TOO LITTLE COVERAGE FOR ANY THUNDERSTORM MENTION. COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM...JAS AVIATION...MK/JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 PM EDT THU AUG 21 2014 INZ028-035>037-043>048-051>057-062>065-071-072-221000- WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-221000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY EVENING. TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES OF 95 TO 100 DEGREES THROUGH 8 PM. DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038>042-049-221000- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Aug 21, 10:55 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 3 N NOBLESVILLE 40.10N 86.03W
08/21/2014 HAMILTON IN AMATEUR RADIO
TREES IN THE ROAD. RELAYED FROM NOBLESVILLE FIRE
DEPARTMENT
&&
BHHLocal storm report, Aug 21, 10:56 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
A LIVE TREE DOWN THAT IS APPROXIMATELY 16 INCHES IN
DIAMETER AT WASHINGTON AND GRANT STREET
&&
CORRECTED REMARKS
BHHLocal storm report, Aug 21, 10:59 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
REPORTS OF SEVERAL UTILITY LINES DOWN IN THE AREA
&&
BHHLocal storm report, Aug 21, 11:12 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLOOD LEBANON 40.05N 86.47W
08/21/2014 BOONE IN AMATEUR RADIO
SIX TO EIGHT INCHES OF WATER IN SOUTHERN PART OF THE
CITY...ISOLATED 18 INCHES DEEP
&&
BHHLocal storm report, Aug 21, 11:15 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1115 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
APPROXIMATELY HALF A TREE 3 FEET IN DIAMETER ACROSS
ROAD AT 690 NORTH AND 875 WEST
&&
BHHLocal storm report, Aug 21, 11:24 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1124 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM HEAVY RAIN 3 NW MUNCIE 40.24N 85.40W
08/21/2014 M2.08 INCH DELAWARE IN ASOS
RAINFALL SINCE 800 AM.
1145 AM HEAVY RAIN 2 N ANDERSON 40.11N 85.69W
08/21/2014 M1.98 INCH MADISON IN EMERGENCY MNGR
MEASURED BETWEEN 800 AND 1145 AM
0837 PM FLOOD DELPHI 40.58N 86.67W
08/21/2014 CARROLL IN STORM CHASER
4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND
0857 PM HAIL 1 NE LAFAYETTE 40.42N 86.86W
08/21/2014 E0.25 INCH TIPPECANOE IN STORM CHASER
0945 PM TSTM WND DMG 3 N NOBLESVILLE 40.10N 86.03W
08/21/2014 HAMILTON IN AMATEUR RADIO
TREES IN THE ROAD. RELAYED FROM NOBLESVILLE FIRE
DEPARTMENT
0958 PM HAIL 1 N THORNTOWN 40.14N 86.61W
08/21/2014 E1.00 INCH BOONE IN TRAINED SPOTTER
1003 PM HAIL THORNTOWN 40.13N 86.61W
08/21/2014 E1.50 INCH BOONE IN AMATEUR RADIO
1013 PM HAIL 3 E THORNTOWN 40.13N 86.55W
08/21/2014 E0.88 INCH BOONE IN AMATEUR RADIO
APPROXIMATE LOCATION
1019 PM FLOOD THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
A LIVE TREE DOWN THAT IS APPROXIMATELY 5 INCHES IN
DIAMETER AT WASHINGTON AND GRANT STREET
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
A LIVE TREE DOWN THAT IS APPROXIMATELY 16 INCHES IN
DIAMETER AT WASHINGTON AND GRANT STREET
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
REPORTS OF SEVERAL UTILITY LINES DOWN IN THE AREA
1019 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
08/21/2014 BOONE IN AMATEUR RADIO
APPROXIMATELY HALF A TREE 3 FEET IN DIAMETER ACROSS
ROAD AT 690 NORTH AND 875 WEST
1041 PM FLOOD LEBANON 40.05N 86.47W
08/21/2014 BOONE IN AMATEUR RADIO
SIX TO EIGHT INCHES OF WATER IN SOUTHERN PART OF THE
CITY...ISOLATED 18 INCHES DEEP
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 43 min |
| Aug 21, 8:40 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 3 hr |
| Aug 21, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 48 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more | 49 min |
| Aug 21, 9:12 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard | 3 hr |
| Aug 21, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more | 43 min |
| Aug 21, 10:10 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| Aug 21, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| Aug 21, 10:31 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Aug 21, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Aug 21, 11:33 PM EDT | Areal Flood Advisory | IND | Hancock, Henry, Madison, Randolph, Rush | 117 min |
| Aug 22, 3:28 AM EDT | Flash Flood Warning | IND | Delaware, Randolph | 12 hr |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Aug 22, 8:03 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 hr |
| Aug 22, 9:03 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 9:10 AM EDT | Areal Flood Warning | IND | Carroll, Clinton | 3 hr |
| Aug 22, 2:06 PM EDT | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Aug 22, 3:32 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
Nearby
Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.